Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 9, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Feb 20, 2011, 3:47 PM EST for Berkeley County, South Carolina. It took effect at Feb 21, 2011, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 3:47 PM EST (20:47 UTC)
- In effect from
- Feb 21, 2011, 9:00 AM EST
- Expired
- Feb 21, 2011, 4:01 AM EST
- In force
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4839 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS72 KCHS 202047 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EST SUN FEB 20 2011 SCZ045-210500- /O.NEW.KCHS.LW.Y.0009.110221T1400Z-110222T0500Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 347 PM EST SUN FEB 20 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. * TIMING: MID-MORNING MONDAY THROUGH MONDAY EVENING...WITH THE STRONGEST WINDS EXPECTED ALONG THE LAKE SHORE MONDAY AFTERNOON. * WINDS: SOUTHWEST 20 KNOTS WITH GUSTS TO 25 KNOTS...HIGHEST ALONG THE LAKE SHORE. * WAVES: 2 FT...HIGHEST NEAR THE CENTER AND NORTHEAST PORTION OF THE LAKE. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE MONDAY AND MONDAY EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$ JAQ
2 follow-up statements
803 WWUS72 KCHS 210213 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 913 PM EST SUN FEB 20 2011 SCZ045-211030- /O.CON.KCHS.LW.Y.0009.110221T1400Z-110222T0500Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 913 PM EST SUN FEB 20 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. * TIMING: MID-MORNING MONDAY THROUGH MONDAY EVENING...WITH THE STRONGEST WINDS EXPECTED ALONG THE LAKE SHORE MONDAY AFTERNOON. * WINDS: SOUTHWEST 20 KNOTS WITH GUSTS TO 25 KNOTS...HIGHEST ALONG THE LAKE SHORE. * WAVES: 2 FT...PERHAPS UP TO 3 FT NEAR THE NORTHEAST PORTION OF THE LAKE. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE MONDAY AND MONDAY EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$ 33
351 WWUS72 KCHS 210901 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EST MON FEB 21 2011 SCZ045-211700- /O.CAN.KCHS.LW.Y.0009.110221T1400Z-110222T0500Z/ /O.NEW.KCHS.WI.Y.0002.110221T1600Z-110221T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 401 AM EST MON FEB 21 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP PRIOR TO MIDDAY AND PEAK DURING THE MID TO LATE AFTERNOON HOURS. WINDS SHOULD BEGIN TO SUBSIDE SOMEWHAT AS SUNSET NEARS TODAY. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH. WIND GUSTS OVER 40 MPH MAY OCCUR ON SOME ELEVATED SURFACES. * IMPACTS: DRIVING ON BRIDGES AND ELEVATED SURFACES MAY BECOME DIFFICULT THIS AFTERNOON. SMALL OBJECTS NOT SECURED MAY BE TOSSED AROUND BY THE GUSTY WINDS. THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON LAKE MOULTRIE THIS MORNING AND AGAIN TONIGHT. HAZARDOUS CONDITIONS ARE LIKELY ALONG LAKE SHORES THIS AFTERNOON WHEN THE HIGHEST WIND GUSTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. MARINERS MAY ENCOUNTER DANGEROUS CONDITIONS ALONG SHORES OF LAKE MOULTRIE THIS AFTERNOON. && $$ SCZ044-050-052-211700- /O.NEW.KCHS.WI.Y.0002.110221T1600Z-110221T2300Z/ DORCHESTER-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...CHARLESTON... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 401 AM EST MON FEB 21 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP PRIOR TO MIDDAY AND PEAK DURING THE MID TO LATE AFTERNOON HOURS. WINDS SHOULD BEGIN TO SUBSIDE SOMEWHAT AS SUNSET NEARS TODAY. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS FROM 30 TO 40 MPH THIS AFTERNOON. WIND GUSTS OVER 40 MPH MAY OCCUR ON ELEVATED SURFACES INCLUDING BRIDGES AND OVERPASSES. * IMPACTS: DRIVING ON ELEVATED BRIDGES MAY BECOME DIFFICULT THIS AFTERNOON. SMALL OBJECTS NOT SECURED MAY BE TOSSED AROUND BY THE GUSTY WINDS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 20, 1:03 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 20, 1:03 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 103 PM EST SUN FEB 20 2011 .SYNOPSIS... HIGH PRESSURE WILL EXTEND ACROSS THE AREA THROUGH MON NIGHT BEFORE A COLD FRONT SWEEPS THROUGH ON TUE. HIGH PRES WILL REBUILD BEHIND THE FRONT AND REMAIN OVER THE SOUTHEAST STATES THROUGH THU. THE NEXT COLD FRONT WILL MOVE THROUGH THE REGION LATE IN THE WEEK...WITH HIGH PRES TO FOLLOW FOR THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER LEVEL RIDGING WILL BUILD INTO THE REGION FROM GULF OF MEXICO TODAY. MEANWHILE...SURFACE HIGH PRESSURE WILL BREAK OFF OF THE MAIN HIGH PRESSURE SYSTEM CENTERED OVER SOUTHERN CANADA AND MOVE SOUTHEAST ACROSS THE MID-ATLANTIC REGION AND OFF THE NORTH CAROLINA COAST BY THE END OF THE DAY. THE SUBSIDENCE INVERSION AND MID LEVEL MOISTURE HAS RESULTED IN RATHER EXTENSIVE ALTOCUMULUS ACROSS MUCH OF THE AREA. MODEL MOISTURE FIELDS INDICATE THAT THE BULK OF THE MID LEVEL MOISTURE SHOULD LIFT TO THE NORTH THIS AFTERNOON...RESULTING IN SOME CLEARING OVER PARTS OF THE AREA...ESPECIALLY ACROSS SOUTHEAST GEORGIA. A VERY DRY AIRMASS REMAINS IN PLACE OVER PORTIONS OF SOUTHEAST SOUTH CAROLINA TODAY. HOWEVER...EXPECT DEW POINTS TO SLOWLY RECOVER THROUGH THE AFTERNOON AS THE ONSHORE FLOW BECOMES BETTER ESTABLISHED WITH THE HIGH PASSING NORTH OF THE REGION. HIGH TEMPERATURES WILL BE DEPENDENT ON THE EXTENT OF CLEARING THIS AFTERNOON. THE PREVIOUS FORECAST APPEARS TO BE ON TRACK...ALTHOUGH MADE A FEW UPWARD TWEAKS ACROSS INTERIOR PORTIONS OF SOUTHEAST GEORGIA. THE FORECAST INDICATES HIGHS RANGING FROM THE MID AND UPPER 60S ACROSS SOUTHEAST SOUTH CAROLINA TO THE LOWER AND MID 70S ACROSS SOUTHEAST GEORGIA. AREAS NEAR THE COAST WILL BE SIGNIFICANTLY COOLER GIVEN THE ONSHORE FLOW. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... STRONG LOW LEVEL WARM AND MOIST AIR ADVECTION TONIGHT POSE POTENTIAL ISSUES WITH FOG...STRATUS...AND POSSIBLY SOME SEA FOG BRUSHING THE BEACHES/ISLANDS. SERIOUS CONFIDENCE PROBLEMS WITH ALL THREE OF THESE ITEMS AS MODELS PERFORMED LESS THAN STELLAR WITH THE LAST EVENT THU NIGHT AND FRI. INTERESTING TO SEE FOG PUSHING OUT OVER THE COOLER WATERS OFF OF DAYTONA FLORIDA THIS MORNING WITH SURFACE DEW POINTS IN THE MID 50S. SIMILAR PROCESSES ARE FORECAST OFF OUR COAST TONIGHT WITH A LARGE CAVEAT. WIND FIELDS ARE EXPECTED TO STRENGTHEN SIGNIFICANTLY OVERNIGHT AS LOW LEVEL RIDGING GIVES WAY TO SW JETTING THROUGH THE LOW LEVELS. THIS LEAVES A RELATIVELY SMALL WINDOW FOR LAND AND SEA BASED FOG. WE CONTINUE TO MENTION PATCHY FOG TONIGHT AND WILL JUST NEED TO MONITOR THE SURGE IN LOW LEVEL MOISTURE AS THE TIME FRAME NEARS. MILDER LOWS TONIGHT...MAINLY 50-53 DEGREES MOST AREAS. MONDAY...DEEP LAYERED RIDGING WILL REMAIN IN PLACE OVER THE SOUTHEAST STATES...RESULTING IN MOSTLY SUNNY SKIES AND RAIN FREE WEATHER. DEEP WEST-SOUTHWESTERLY FLOW WILL RESULT IN GOOD COMPRESSIONAL HEATING ACROSS THE AREA...ALLOWING HIGHS TO TOP OUT IN THE UPPER 70S TO AROUND 80 DEGREES. THE WARM TEMPERATURES WILL ALLOW FOR MIXING UP TO AROUND H85 BY MID AFTERNOON. GIVEN WIND FIELDS OF 35 TO 45 KNOTS BETWEEN H9 AND H85 MONDAY AFTERNOON... WOULD EXPECT SOME OF THESE STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE RESULTING IN BREEZY TO WINDY CONDITIONS. FOR NOW WILL CAP WIND GUSTS BETWEEN 30 AND 35 KNOTS ACROSS SOUTHEAST GEORGIA AND AROUND 35 KNOTS ACROSS SOUTHERN SOUTH CAROLINA. A WIND ADVISORY MAY BE NECESSARY FOR AT LEAST A PORTION OF THE FORECAST AREA ON MONDAY...AND WILL ADDRESS THIS IN THE MORNING HAZARDOUS WEATHER OUTLOOK. MONDAY NIGHT...HIGH PRESSURE WILL RETREAT FURTHER INTO THE ATLANTIC AS A COLD FRONT BEGINS TO APPROACH FROM THE NORTHWEST. BEST FORCING AND DEEPEST MOISTURE WILL REMAIN WELL NORTH AND WEST OF THE FORECAST AREA...SO WILL MAINTAIN THE RAIN FREE FORECAST. WILL LOOK FOR INCREASING CLOUDINESS OVERNIGHT AS THE COMBINATION OF STRATUS ADVECTING NORTHWARD FROM THE GULF OF MEXICO ALONG WITH INCREASING MOISTURE IN ASSOCIATION WITH THE COLD FRONT SHOULD RESULT IN MOSTLY CLOUDY CONDITIONS BY DAYBREAK TUESDAY. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 50S. TUESDAY AND TUESDAY NIGHT...MODEL SOLUTIONS SHOW THE COLD FRONT HANGING UP ACROSS NORTHERN ZONES OR JUST NORTH OF THE FORECAST AREA THROUGH EARLY/MID AFTERNOON...BEFORE HIGH PRESSURE BUILDING OVER THE MID-ATLANTIC STATES PUSHES THE FRONT THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON OR TUESDAY EVENING. THE FRONT IS NOT EXPECTED TO RESULT IN ANY SHOWER ACTIVITY GIVEN THE DRY WEST- NORTHWESTERLY BOUNDARY LAYER FLOW AND THE DEEPEST MOISTURE AND BEST FORCING FOR ASCENT REMAINING WELL NORTH OF THE FORECAST AREA. THEREFORE WILL KEEP THE FORECAST RAIN FREE BOTH TUESDAY AND TUESDAY NIGHT. EXPECT ANOTHER WARM DAY TUESDAY...WITH HIGHS RANGING FROM THE LOWER/MIDDLE 70S NORTH TO THE MIDDLE/UPPER 70S SOUTH. COULD SEE HIGHS SLIGHTLY WARMER IF LESS CLOUD COVER IS SEEN THAN CURRENTLY ANTICIPATED. LOWS TUESDAY NIGHT ARE EXPECTED TO BOTTOM OUT FROM AROUND 40 ACROSS THE NORTHWEST TIER OF COUNTIES TO THE UPPER 40S/LOWER 50S ACROSS COASTAL SOUTHEAST GEORGIA. WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO BUILD NORTH OF THE AREA...RESULTING IN CLEAR TO PARTLY CLOUDY SKIES AND RAIN FREE WEATHER. MODEL SOLUTIONS DISAGREE ON DEGREE OF COLD AIR ADVECTION WHICH WILL MOVE INTO THE AREA...WITH THE ECMWF AND GEM GLOBAL SOLUTIONS MUCH MILDER THAN THE GFS. GIVEN RECENT MODEL TRENDS OF USHERING IN TOO MUCH COLD AIR FROM THE NORTH ALONG WITH WATER TEMPERATURES OFF THE COAST CONTINUING TO STEADILY RISE INTO MIDDLE/UPPER 50S...WILL LEAN THE FORECAST ON THE WARMER SIDE OF MOS TEMPS. THIS RESULTS IN HIGHS IN THE MID 60S NORTH TO THE UPPER 60S/AROUND 70 SOUTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN EVOLUTION THROUGH THE LONG TERM PERIODS. HIGH PRESSURE WILL BUILD FROM THE MID-ATLANTIC COAST WEDNESDAY EVENING INTO THE WESTERN ATLANTIC BY DAYBREAK THURSDAY. ATLANTIC HIGH PRESSURE WILL THEN HOLD IN PLACE OVER THE SOUTHEAST STATES ON THURSDAY BEFORE RETREATING FURTHER INTO THE ATLANTIC AS A COLD FRONT APPROACHES FROM THE WEST THURSDAY NIGHT. THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA ON FRIDAY...WITH HIGH PRESSURE THEN BUILDING BACK INTO THE REGION FRIDAY NIGHT AND REMAINING THE DOMINANT WEATHER FEATURE THROUGH THE UPCOMING WEEKEND. AS FOR SENSIBLE WEATHER DETAILS...WILL KEEP THE FORECAST RAIN FREE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE IN PLACE. CAN/T RULE OUT AN ISOLATED SHOWER OR TWO GRAZING COASTAL ZONES LATE WEDNESDAY NIGHT AND THURSDAY MORNING...BUT PROBABILITIES FOR MEASURABLE PRECIPITATION REMAIN TOO LOW TO MENTION IN THE FORECAST AT THIS TIME. WITH GOOD MODEL CONSENSUS SHOWING A COLD FRONT MOVING THROUGH THE AREA ON FRIDAY...WILL CARRY CHANCE POPS ALL LOCALES. WILL THEN KEEP RAIN FREE CONDITIONS IN PLACE FRIDAY NIGHT THROUGH SUNDAY AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE EXPECTED TO RANGE FROM SLIGHTLY ABOVE NORMAL TO WELL ABOVE NORMAL LEVELS THROUGH THE LONG TERM PERIODS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PERSIST AT BOTH CHS AND SAV TERMINALS THIS AFTERNOON AND EARLY TONIGHT. EAST WINDS WILL CONTINUE TO GUST BETWEEN 15 TO 20 KNOTS THEN BEGIN TO RELAX BY 20-21Z THIS AFTERNOON. LLWS BETWEEN 30-40KT WILL BE THE MAIN CONCERN AT BOTH TERMINALS OVERNIGHT AS STRONG LOW LEVEL WINDS ENTER THE REGION FROM THE NORTHWEST BEGINNING AROUND 06Z MONDAY. LLWS WILL LIKELY END BY 14-15Z AT BOTH TERMINALS AS SFC WINDS INCREASE. THERE IS ALSO A POSSIBILITY OF SEA FOG ADVECTING ONSHORE AND AFFECTING BOTH TERMINALS BETWEEN 08Z AND 14Z MONDAY...BUT STRONG LOW LVL WINDS ENTERING THE REGION SUGGEST FOG WOULD LIKELY MIX OUT OR LIFT BEFORE LIMITING VSBYS BELOW 6SM. A SMALL WINDOW FOR MVFR CIGS IS POSSIBLE BETWEEN 10Z AND 13Z AS LOW LVL MOISTURE AND POSSIBLE SEA FOG RETURNS FROM THE SOUTH. SHOULD THE ATMOSPHERE DECOUPLE AND LOW LVL WINDS REMAIN LOWER THAN EXPECTED...CHANCES WILL BE GREATER OF MVFR CIGS. IFR CIGS ARE NOT OUT OF THE QUESTION BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. THE MAIN CONCERN WILL THEN SHIFT OVER TO GUSTY WINDS AT BOTH TERMINALS BY 15Z THROUGH 18Z MONDAY. STRONG SFC HEATING WILL ALLOW 40 KT LOW LVL WINDS TO MIX NEAR THE SFC. HAVE INTRODUCED WIND GUSTS BEGINNING SHORTLY AFTER THE INVERSION BREAKS AROUND 10 AM AT BOTH TERMINALS. EXPECT WIND GUSTS BETWEEN 25 TO 30 KNOTS BY NOON AT BOTH TERMINALS. EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS AND VFR WEATHER IS EXPECTED MON AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. COULD SEE SOME MVFR OR LOWER CONDITIONS MON NIGHT/EARLY TUE...WITH VFR CONDITIONS TO RETURN TUE AFTERNOON THROUGH WED. COULD SEE SOME MVFR OR LOWER CIGS/VSBYS AGAIN LATE WED NIGHT AND EARLY THU MORNING. && .MARINE... A MODERATE NE SURGE WILL BEGIN TO WEAKEN THIS AFTERNOON AS HIGH PRESSURE PASSES TO THE NORTH CAUSING THE SURFACE PRESSURE GRADIENT TO RELAX AND WINDS TO VEER E-SE. SEAS WILL BE ON THE INCREASE BUT FAIL TO REACH 6 FT ANYWHERE WITHIN 20 NM TODAY. WE CONTINUED THE SCA FOR OUR OUTER GEORGIA WATERS FOR MARGINAL 4-6 FT SEAS. LOW LEVEL WIND FIELDS BUILD TONIGHT BUT MIXING IS NOT OPTIMAL MOST WATERS. SEAS WITH REMAIN NEAR 5 FT OFFSHORE AND MAINLY IN THE 3-4 FT RANGE WITHIN 20 NM. POTENTIAL FOR SEA FOG IS DEFINITELY THERE BUT THE WINDOW IS FAIRLY SMALL AS STRONG SW FLOW DEVELOPS LATE TONIGHT. THE LOW LEVEL MOISTURE RETURN WITH BE THE KEY FACTOR AS TO WHEN AND TO WHAT EXTENT WE SEE ANY DENSE MARINE FOG. WE HAVE CONTINUED PERSISTENCE WITH FOG IN THE COASTAL WATERS FORECAST AND MENTIONS IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY THROUGH FRIDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE MONDAY...WITH A COLD FRONT APPROACHING FROM THE NORTHWEST MONDAY NIGHT AND MOVING THROUGH THE WATERS ON TUESDAY. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION TUESDAY NIGHT THROUGH THURSDAY...WITH THE NEXT COLD FRONT POSSIBLY PUSHING INTO THE REGION ON FRIDAY. EXPECT SOUTHWESTERLY WINDS TO INCREASE IN ADVANCE OF THE APPROACHING COLD FRONT MONDAY AND MONDAY NIGHT. SMALL CRAFT CONDITIONS APPEAR TO BE A GOOD BET IN CHARLESTON HARBOR MONDAY...AND MAY BE NECESSARY FOR THE NEARSHORE COASTAL WATERS AS GUSTY WINDS OF 25 TO 30 KNOTS WILL BE POSSIBLE WITHIN A COUPLE MILES OF SHORE. WIND FIELDS ARE EXPECTED TO STRENGTHEN FURTHER MONDAY NIGHT INTO EARLY TUESDAY AS THE COLD FRONT PUSHES CLOSER TO THE MARINE AREA...AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR ALL OR PORTIONS OF THE WATERS. CONDITIONS SHOULD BRIEFLY DROP BELOW ADVISORY LEVELS FOR ALL WATERS TUESDAY AFTERNOON INTO TUESDAY EVENING AS THE GRADIENT WEAKENS TEMPORARILY. WINDS AND SEAS WILL THEN BEGIN TO BUILD ACROSS THE MARINE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AS A NORTHEASTERLY SURGE DEVELOPS DUE TO HIGH PRESSURE BUILDING BACK INTO THE AREA...AND WINDS AND/OR SEAS MAY APPROACH ADVISORY THRESHOLDS ONCE AGAIN ACROSS PORTIONS OF THE WATERS. HIGH PRESSURE WILL BUILD OVER THE MARINE AREA WEDNESDAY NIGHT AND THURSDAY...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. WITH THE NEXT COLD FRONT APPROACHING THE REGION THURSDAY NIGHT AND FRIDAY...INCREASING WINDS AND SEAS MAY RESULT IN A NEED FOR SMALL CRAFT HEADLINES FOR PORTIONS OF THE MARINE AREA. && .FIRE WEATHER... ANOTHER VERY DRY DAY IS IN STORE OVER THE AREA...ESPECIALLY OVER THE SOUTH CAROLINA ZONES AND THE FRANCIS MARION NATIONAL FOREST. RELATIVE HUMIDITY VALUES HAVE ALREADY DIPPED INTO THE TEENS IN PARTS OF SOUTHEAST SOUTH CAROLINA...AND COULD NEAR 10 PERCENT IN A FEW AREAS. LATE DAY ONSHORE FLOW SHOULD INCREASE MOISTURE SOMEWHAT. WINDS COULD BE BRIEFLY GUSTY AT TIMES TODAY AS DIRECTIONS GO FROM NE TO E. FUELS REMAIN LOW AND THERE IS CONCERN THAT OUTDOOR FIRES MAY BE DIFFICULT TO CONTROL ONCE AGAIN. HAVE ISSUED A FIRE DANGER STATEMENT FOR SOUTHEAST SOUTH CAROLINA AS A RESULT. ON MON...STRONG AND GUSTY SW WINDS ARE EXPECTED TO TOP 30 MPH AT TIMES DURING THE AFTERNOON...AGAIN STRONGEST OVER SOUTH CAROLINA COUNTIES. RH LEVELS SHOULD REMAIN ABOVE 30 PERCENT. DESPITE RELATIVE HUMIDITY VALUES NOT REACHING CRITERIA...IT IS VERY LIKELY THAT A FIRE WEATHER WATCH WILL BE ISSUED BASED ON COORDINATION WITH VARIOUS FEDERAL/STATE AGENCIES. && .TIDES/COASTAL FLOODING... LOW TIDE LEVELS ARE EXPECTED TO RUN BETWEEN -1.0 AND -2.0 FT MEAN LOWER LOW WATER INTO MON. THIS COULD LEAD TO HAZARDOUS NAVIGATION DUE TO THE SHALLOWER DEPTH OF WATER. WE HAVE ALREADY RECEIVED REPORTS OF DOCKED VESSELS STUCK ON THE BOTTOM DURING A RECENT LOW TIDE...AND SIMILAR EVENTS ARE EXPECTED DURING UPCOMING LOW TIDES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ374. &&
Hazardous weather outlook, Feb 20, 4:34 AM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EST SUN FEB 20 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-211000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 434 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS...WINDS ARE EXPECTED TO BECOME BREEZY TO WINDY ON MONDAY IN ADVANCE OF AN APPROACHING COLD FRONT. A WIND ADVISORY MAY EVENTUALLY BE NEEDED ACROSS PORTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 434 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEA FOG...DENSE SEA FOG MAY DEVELOP TONIGHT...BUT IF IT DEVELOPS SHOULD DISSIPATE BY DAYBREAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-211000- INLAND BERKELEY- 434 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS...WINDS ARE EXPECTED TO BECOME BREEZY TO WINDY ON MONDAY IN ADVANCE OF AN APPROACHING COLD FRONT. A WIND ADVISORY MAY EVENTUALLY BE NEEDED. LAKE WINDS...SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS WITH STRONGER GUSTS ON LAKE MOULTRIE MONDAY AND MONDAY NIGHT. A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 20, 11:09 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1109 AM EST SUN FEB 20 2011 ...EXTREMELY LOW RELATIVE HUMIDITY VALUES WILL OCCUR ONCE AGAIN TODAY OVER PORTIONS OF SOUTHEAST SOUTH CAROLINA... SCZ044-045-050-052-201815- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 1109 AM EST SUN FEB 20 2011 ...FIRE DANGER STATEMENT... VERY DRY AIR MOVING INTO THE REGION HAS CAUSED RELATIVE HUMIDITY VALUES TO PLUMMET LATE THIS MORNING. MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT...POSSIBLY AS LOW AS 10 PERCENT IN SOME LOCATIONS...WILL OCCUR TODAY. THESE VERY DRY CONDITIONS COMBINED WITH WIND GUSTS OF 15 TO 20 MPH AND LOW FUEL MOISTURE WILL RESULT IN AN INCREASED DANGER FOR WILDFIRE DEVELOPMENT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN TODAY. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME CAUTION. LIT CIGARETTES SHOULD NOT BE DISCARDED OUTSIDE. && SCZ040-042-043-047>049-051-201815- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...JASPER 1109 AM EST SUN FEB 20 2011 ...FIRE DANGER STATEMENT... VERY DRY AIR MOVING INTO THE REGION HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL LATE THIS MORNING. MINIMUM RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT...POSSIBLY AS LOW AS 15 PERCENT IN SOME LOCATIONS...WILL OCCUR TODAY. THESE VERY DRY CONDITIONS COMBINED WITH WIND GUSTS OF 15 TO 20 MPH AND LOW FUEL MOISTURE WILL RESULT IN AN INCREASED DANGER FOR WILDFIRE DEVELOPMENT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN TODAY. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME CAUTION. LIT CIGARETTES SHOULD NOT BE DISCARDED OUTSIDE. && JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:35 PM EST | Fire Weather Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 13 hr |
Nearby
Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.